MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 706.13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the tip of an ophthalmic forceps was unable to close properly during a surgery.The surgery was completed successfully by replacing the forceps with another one.There was no report of any patient harm.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Six samples are received at investigation site.Only one sample was used, the other ones are still welded.In this investigation, will only the impacted one tested.The sample is received with inner blister and cover foil showing the lot information, but without the outer blister.The sample shows no macroscopic signs of damage.The sample shows signs of surgery residues and is returned in a opened status.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was functionally tested.It was noticed that the forceps get stuck in a closed status.The forceps only can get open again by pushing the shaft manually down.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.The customers complaint is confirmed.It cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The other five samples from the six-box were tested according to the manufacture's specification (visual tip-tube bond quality, functionality).All five samples were functional.The products met specification.Customer's complaint cannot be confirmed for the five samples.The customer's complaint is confirmed for the used sample.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15217334
Report Number3003398873-2022-00054
Device Sequence Number20286624
Product Code HNR
UDI-Device Identifier07612717070707
UDI-Public07612717070707
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number706.13
Device Lot Number145X3P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer10/25/2022
12/22/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date11/23/2022
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown